Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 123, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2016, 6:51 PM CDT for Osage County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2016, 6:51 PM CDT (23:51 UTC)
- Expired
- May 13, 2016, 7:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WUUS54 KTSA 132351
SVRTSA
OKC113-140015-
/O.NEW.KTSA.SV.W.0123.160513T2351Z-160514T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT FRI MAY 13 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 715 PM CDT
* AT 650 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
HARDY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHIDLER... GRAINOLA...
FORAKER... WEBB CITY...
APPERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9652 3689 9638 3673 9678 3677 9679
3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 2350Z 336DEG 32KT 3703 9677
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
236
WWUS54 KTSA 140009
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT FRI MAY 13 2016
OKC113-140018-
/O.EXP.KTSA.SV.W.0123.000000T0000Z-160514T0015Z/
OSAGE OK-
709 PM CDT FRI MAY 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY
WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3700 9652 3689 9638 3673 9678 3677 9679
3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 0008Z 336DEG 32KT 3703 9677
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:48 PM CDT, 3 minutes earlier.
Area forecast discussion, May 13, 6:48 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 648 PM CDT FRI MAY 13 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail through the forecast period. Thunderstorms entering northeast Oklahoma at this time will weaken quickly over the next couple hours and have included a VCSH at KBVO until 03Z. A cold front will move through the area tonight shifting the winds to the north. && .PREV DISCUSSION... /ISSUED 307 PM CDT FRI MAY 13 2016/ DISCUSSION... Focus this evening will be on convection developing along the cold front currently from NE KS into far NW OK. Conditions will support a risk of severe weather with the strongest storms through the early evening hours with a limited severe weather threat across NE OK, with storms weakening quickly as the boundary layer stabilizes. Cooler and drier air will overspread the region behind the cold front. Additionally, scattered light showers are possible Sat with more widespread shower and thunderstorm coverage expected Sun. The addition of cloud cover and precip will further highlight the seasonably cool temperatures. Generally favored the ECMWF which keeps the warm sector suppressed more southward than other models through early next week. This will keep any severe risk comprised of elevated convection which should limit the potential through much of next week. By late next week a stronger wave may emerge and bring more unstable conditions to the region. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, May 13, 4:51 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT FRI MAY 13 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 PM CDT FRI MAY 13 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...MUCH OF EASTERN OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
ONSET...EARLY EVENING.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED NEAR A COLD FRONT ACROSS SOUTHEAST
KANSAS INTO NORTHWEST OKLAHOMA. THESE THUNDERSTORMS ARE EXPECTED
TO PUSH INTO NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS
THIS EVENING BEFORE DIMINISHING. THERE IS A SMALL POSSIBILITY
THAT A FEW OF THESE STORMS COULD BECOME STRONG TO MARGINALLY
SEVERE WITH LARGE HAIL THE MAIN CONCERN. THERE WILL BE SLIGHT
CHANCE OF THUNDERSTORMS AS WE MOVE INTO THE OVERNIGHT HOURS ACROSS
SOUTHEAST OKLAHOMA AS THE COLD FRONT MOVES SOUTH ACROSS THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE COLD FRONT WILL EVENTUALLY STALL SOUTH THE AREA EARLY THIS
WEEKEND AS DISTURBANCES ALOFT PASS BY....RESULTING IN LOW CHANCES
FOR THUNDERSTORMS ON SATURDAY. STORM CHANCES WILL INCREASE ON
SUNDAY AS THE FRONT BEGINS TO RETURN NORTH. ON MONDAY ON
TUESDAY...THE CHANCE FOR SEVERE STORMS WILL INCREASE AS THE WARM
FRONT REACHES THE AREA WHILE LOW PRESSURE DEVELOPS TO THE WEST.
ADDITIONAL THUNDERSTORM CHANCES WILL CONTINUE THROUGH MID WEEK AS
THE SOUTHWESTERLY UPPER FLOW PATTERN REMAINS ACTIVE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.